# SDR HYI2002F00012

- Difficulty date: April 9, 2002
- Submitted: May 13, 2002
- Operation: Air carrier
- Aircraft: N618CA
- Make and model: Cessna 402C
- Aircraft serial: 402C0620
- Engine: Cont TSIO520*
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Strut
- Part number: 51411012
- Condition: Damaged
- Location: Rt Mlg
- Part time: 5,000 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING TAXI, RIGHT MAIN LANDING GEAR STRUT ASSEMBLY BROKE AT ACTUATOR ATTACH COLLAR.  UPON INSPECTION, FOUND STRUT HAD LOST NITROGEN CHARGE AND HAD BEEN TAXIED IN THE FULLY DEPRESSED POSITION, POSSIBLY DAMAGING THE STRUT INTERNALLY.  THE LANDING GEAR DID NOT RETRACT SUCCESSFULLY AND THEN THE AIRCRAFT LANDED WITH THE GEAR JAMMED IN THE FULLY EXTENDED POSITION CAUSING THE UPPER BARREL TO FRACTURE AND FINALLY FAILED COMPLETELY WHILE TAXING TO THE GATE.
